MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0048-0024-JP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930)
Date of Event 05/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4 is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
A 12 year old female patient with a history of cardiomyopathy and a pre support clinical status consistent with scai shock stage c was hospitalized on (b)(6) 2024 with circulatory failure secondary to acute myocarditis.On hospital day 9, the patient developed low grade fever (37°c).Multiple cultures were obtained and were unremarkable, and empiric antibiotic therapy did not result in clinical improvement.Va ecmo and transvenous pacing were discontinued on hospital day 10.While the patient¿s body temperature was initially controlled through chd circuit temperature management, discontinuation of chd on hospital day 14 was followed by a rapid temperature increase to 40°c, associated with worsening cardiac function.Antipyretic therapies, including acetaminophen and flurbiprofen axetil, were ineffective, and chd was resumed on hospital day 15 for temperature control.Following explant of the impella cp on (b)(6) 2024 at 5:04 am, the patient¿s fever pattern improved.Based on the available information, this complaint documents a febrile event occurring during impella cp support in a pediatric patient with acute myocarditis and multisystem critical illness.Extensive infectious workup did not reveal a definitive source, and the temporal improvement in fever following device explant was noted; however, the contribution of multiple confounding factors¿including underlying myocarditis, prior va ecmo, and chd¿precludes determination of a clear causal relationship between the impella device and the fever.No device failure or malfunction was identified, and patient outcome was survival with successful weaning.The relationship between the patient¿s fever and the impella device remains not clear.
 
Additional Manufacturer Narrative
Corrected information was provided in d3 (manufacturer fax).Upon review, it was identified that it was inadvertently omitted from the initial report.H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation.The root cause of the injury was unable to be determined due to insufficient clinical details.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24764859
Report Number1220648-2026-06287
Device Sequence Number9267488
Product Code OZD
UDI-Device Identifier00813502011609
UDI-Public(01)00813502011609(17)250531(10)2024350516
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number0048-0024-JP
Device Lot Number2024350516
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Supplement Date Received by Manufacturer04/24/2026
Initial Report FDA Received Date04/02/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian